MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Codes Self-Activation or Keying (1557); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: lar (low anterior resection).Event description: the surgery was successfully completed.At the end, another doctor wanted to learn about the instrument, and the operating surgeon demonstrated it.When the surgeon activated the instrument without clamping any tissue, the main unit's alert sounded as normal.This happened consistently for about 7 activations, with the same normal alert sound.The user is unsure whether this is normal.The main unit continued to respond as if operating normally, even without tissue being cauterized.The user felt that the signal feedback was too frequent when using the instrument and found it difficult to adapt to this situation.There is no impact to patient.There are no other instruments to affect this event.Additional information received from distributor via email on 11oct2024: there were no issues using this device during the lar (low anterior resection) surgery, and the procedure was successfully completed.The issue arose post-surgery when another physician wanted to understand the usage of the device.During the demonstration by the operating surgeon, it was found that when the device was activated to burn without tissue, the machine produced a normal tone, indicating successful cauterization.The physician's concern is that the machine provided normal feedback in an empty burn state.Additionally, this was not an alarm tone.No trocar was used during the demonstration.Additional information received from distributor via email on 15oct2024: "the main unit's alert sounded as normal" was referring to the normal tone feedback from the system when the device clamps.To clarify, "the surgeon activated the instrument without clamping any tissue" was referring to after the surgery was completed, another doctor came in to inquire about the use of the device.Since there was no tissue available at the time, the surgeon provided a dry run demonstration without any tissue involved.There was no noticeable tissue buildup on the jaws during the demonstration.There were not any alarms on the generator screen during the activation.Additional information received from distributor via email on 06nov2024: our customer mentioned that they found the feedback sound too noisy and unpleasant with each press of the button.After using the device, they demonstrated its performance to another doctor.Although there was no tissue to cauterize (just a trial run), the feedback sound from the main unit functioned as expected.However, since no tissue was involved, the user believes there may be an issue with the feedback sound from the main unit.Intervention: ni.Patient status: ni.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated as the returned unit passed all functional testing.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This event was initially reported based on the description of the event.However, based on further examination of the event description, applied medical has determined that this event is not reportable as it is unlikely to lead to death or serious injury.
 
Event or Problem Description

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20633007
Report Number2027111-2024-00895
Device Sequence Number7336670
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB215
Device Catalogue Number101475463
Device Lot Number1526543
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown